MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 13 CM; CATHETER PERCUTANEOUS
Catalog Number CS-14402
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "at the end of central venous catheter installation by general surgery surgeons, signs of thrombosis are observed, reported by a neurosurgery resident.During the same procedure, cvc placement was performed, initially in the femoral artery and attempted bilaterally without obtaining return or guide passage; and finally, it was successful in the left subclavian artery.On admission to the floor, the patient was described as having increased volume with erythematous coloration of the right lower extremity, pulses of adequate intensity, capillary refill of 2 seconds, negative godette's sign, no pain on thigh or leg pressure, negative homans' and olow's signs, the patient was diagnosed with femoral deep vein thrombosis, so a doppler ultrasound (us) of said extremity was requested, where he verbally confirmed the diagnosis due to the recent diagnosis of thrombosis, and was evaluated by hematology, who requested bh laboratories, in addition to adding treatment with enoxaparin (1 mg/kg/do) c/12h," the patient's current condition is described as "progressing favorably".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The complaint of catheter related thrombosis could not be confirmed from the photo alone as it only revealed the insertion site with the catheter advanced into the patient.There was not clear visual evidence of a thrombosis related event from the photo.However, based on the information provided in the report, the complaint can be confirmed as the patient underwent diagnostic ultrasound that confirmed deep vein thrombosis.Full complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "clinicians must be aware of complications/undesirable side-effects associated with central venous catheters including, but not limited to: thrombosis.Do not place/advance catheter into or allow it to remain in the right atrium or right ventricle.The catheter tip should be advanced into the lower 1/3 of the superior vena cava.For femoral vein approach, catheter should be advanced into vessel so catheter tip lies parallel to vessel wall and does not enter right atrium.Catheter tip location should be confirmed according to institutional policy and procedure." without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 2-LUMEN 4 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21864171
Report Number9680794-2025-00318
Device Sequence Number7888537
Product Code DQY
UDI-Device Identifier00801902102140
UDI-Public(01)00801902102140(11)230222(17)270930(10)14F23B0188(21)
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCS-14402
Device Lot Number14F23B0188
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown